Asymptotic behavior of the Brownian frog model. (English) Zbl 1402.60124

Summary: We introduce an extension of the frog model to Euclidean space and prove properties for the spread of active particles. Fix \(r>0\) and place a particle at each point \(x\) of a unit intensity Poisson point process \(\mathcal{P} \subseteq \mathbb{R} ^d - \mathbb{B} (0,r)\). Around each point in \(\mathcal{P} \), put a ball of radius \(r\). A particle at the origin performs Brownian motion. When it hits the ball around \(x\) for some \(x \in \mathcal{P} \), new particles begin independent Brownian motions from the centers of the balls in the cluster containing \(x\). Subsequent visits to the cluster do nothing. This waking process continues indefinitely. For \(r\) smaller than the critical threshold of continuum percolation, we show that the set of activated points in \(\mathcal{P} \) approximates a linearly expanding ball. Moreover, in any fixed ball the set of active particles converges to a unit intensity Poisson point process.


60K35 Interacting random processes; statistical mechanics type models; percolation theory
60J25 Continuous-time Markov processes on general state spaces
60J55 Local time and additive functionals
Full Text: DOI arXiv Euclid


[1] [AMP02a] O. S. M. Alves, F. P. Machado, and S. Yu. Popov. The shape theorem for the frog model. Ann. Appl. Probab., 12(2):533–546, 2002. · Zbl 1013.60081
[2] [AMP02b] Oswaldo Alves, Fabio Machado, and Serguei Popov. Phase transition for the frog model. Electron. J. Probab., 7:no. 16, 1–21, 2002. · Zbl 1012.60081 · doi:10.1214/EJP.v7-115
[3] [AMPR01] O. S. M. Alves, F. P. Machado, S. Yu. Popov, and K. Ravishankar. The shape theorem for the frog model with random initial configuration. Markov Process. Related Fields, 7(4):525–539, 2001. · Zbl 0991.60097
[4] [BG81] Maury Bramson and David Griffeath. On the Williams-Bjerknes tumour growth model i. The Annals of Probability, 9(2):173–185, 1981. · Zbl 0459.92012 · doi:10.1214/aop/1176994459
[5] [DZ10] Amir Dembo and Ofer Zeitouni. Large Deviations Techniques and Applications, volume 38. Springer, 2010. · Zbl 1177.60035
[6] [DP14] Christian Döbler and Lorenz Pfeifroth. Recurrence for the frog model with drift on \(\mathbb{Z} ^d\). Electron. Commun. Probab., 19:no. 79, 13, 2014. · Zbl 1325.60155
[7] [Dur10] Richard Durrett. Probability: Theory and Examples. Number v. 3 in Cambridge Series in Statistical and Probabilistic Mathematics. Cambridge University Press, 2010. · Zbl 1202.60001
[8] [DG82] Richard Durrett and David Griffeath. Contact processes in several dimensions. Probability Theory and Related Fields, 59(4):535–552, 1982. · Zbl 0483.60089 · doi:10.1007/BF00532808
[9] [GS09] Nina Gantert and Philipp Schmidt. Recurrence for the frog model with drift on \(\mathbb{Z} \). Markov Process. Related Fields, 15(1):51–58, 2009. · Zbl 1172.60030
[10] [Her18] J. Hermon. Frogs on trees ? Electron. J. Probab., 23:no. 17, 40 pp, 2018. · Zbl 1390.60351
[11] [HJJ16a] Christopher Hoffman, Tobias Johnson, and Matthew Junge. From transience to recurrence with Poisson tree frogs. Ann. Appl. Probab., 26(3):1620–1635, 2016. · Zbl 1345.60116 · doi:10.1214/15-AAP1127
[12] [HJJ16b] Christopher Hoffman, Tobias Johnson, and Matthew Junge. Recurrence and transience for the frog model on trees. Ann. Probab., Volume 45, Number 5: 2826-2854,. · Zbl 1385.60058 · doi:10.1214/16-AOP1125
[13] [HJJ17] Christopher Hoffman, Tobias Johnson, and Matthew Junge. Infection spread for the frog model on trees. arXiv:1710.05884, 2017. · Zbl 1385.60058 · doi:10.1214/16-AOP1125
[14] [HJJ18] Christopher Hoffman, Tobias Johnson, and Matthew Junge. Cover time for the frog model on trees. arXiv:1802.03428, 2018. · Zbl 1385.60058 · doi:10.1214/16-AOP1125
[15] [Kub16] N. Kubota. Deviation bounds for the first passage time in the frog model. ArXiv e-prints, December 2016.
[16] [LMP05] Élcio Lebensztayn, Fábio P. Machado, and Serguei Popov. An improved upper bound for the critical probability of the frog model on homogeneous trees. J. Stat. Phys., 119(1-2):331–345, 2005. · Zbl 1072.82014
[17] [MR96] Ronald Meester and Rahul Roy. Continuum percolation, volume 119. Cambridge University Press, 1996. · Zbl 0858.60092
[18] [Pen03] Mathew Penrose. Random geometric graphs. Number 5. Oxford University Press, 2003. · Zbl 1029.60007
[19] [Pop01] Serguei Yu. Popov. Frogs in random environment. J. Statist. Phys., 102(1-2):191–201, 2001. · Zbl 0972.60101
[20] [RS04] Alejandro F. Ramírez and Vladas Sidoravicius. Asymptotic behavior of a stochastic combustion growth process. J. Eur. Math. Soc. (JEMS), 6(3):293–334, 2004. · Zbl 1049.60089
[21] [Ros17b] J. Rosenberg. The frog model with drift on \(\mathbb R\). Electron. Commun. Probab., 22:no. 30, 14 pp, 2017. · Zbl 1364.60098
[22] [Roy90] Rahul Roy. The RSW theorem and the equality of critical densities and the ‘dual’ critical densities for continuum percolation on \(\mathbb{R} ^2\). 18:1563–1575, 01 1990. · Zbl 0719.60119 · doi:10.1214/aop/1176990632
[23] [TW99] András Telcs and Nicholas C. Wormald. Branching and tree indexed random walks on fractals. J. Appl. Probab., 36(4):999–1011, 1999. · Zbl 0967.60059
[24] [vdBBdH01] M. van den Berg, E. Bolthausen, and F. den Hollander. Moderate deviations for the volume of the Wiener sausage. Annals of Mathematics, 153(2):355–406, 2001. · Zbl 1004.60021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.